Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Mar 1, 2012, 12:18 PM CST for Baxter County, Marion County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 12:18 PM CST (18:18 UTC)
- Expired
- Mar 1, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WWUS84 KLZK 011818 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1218 PM CST THU MAR 1 2012 ...A RED FLAG WARNING IS IN EFFECT... .GUSTY WINDS COMBINED WITH VERY LOW VALUES OF RELATIVE HUMIDITY ARE RESULTING IN AND WILL CONTINUE TO RESULT IN RED FLAG CONDITIONS THIS AFTERNOON OVER PARTS OF NORTHERN ARKANSAS. ARZ003>005-012-013-020000- /O.NEW.KLZK.FW.W.0004.120301T1818Z-120302T0000Z/ BAXTER-BOONE-MARION-NEWTON-SEARCY- 1218 PM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN NORTHERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREAS...BOONE...MARION...BAXTER...NEWTON...SEARCY. * WIND...20 FOOT WINDS WILL APPROACH 15 MPH...WITH GUSTS TO 25 MPH POSSIBLE. * HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 25 PERCENT...THOUGH ISOLATED AREAS MAY SEE VALUES DIP BELOW 15 PERCENT BRIEFLY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 63
1 follow-up statement
499 WWUS84 KLZK 012359 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 559 PM CST THU MAR 1 2012 ARZ003>005-012-013-020100- /O.EXP.KLZK.FW.W.0004.000000T0000Z-120302T0000Z/ BAXTER-BOONE-MARION-NEWTON-SEARCY- 559 PM CST THU MAR 1 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN NORTHERN ARKANSAS... WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND HUMIDITY LEVELS WILL INCREASE AS THE EVENING PROGRESSES...LESSENING THE FIRE DANGER. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 1, 12:03 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 1, 12:03 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1203 PM CST THU MAR 1 2012 .AVIATION...DISCUSSION FOR 18Z TAFS BREEZY SOUTHERLY WINDS WILL BE NOTED AT THE NRN SITES TODAY AND THESE SAME SITES WILL BE THE MOST LIKELY TO SEE VICINITY SHOWERS LATE TONIGHT AND TMRW MORNING. OTRW...DO EXPECT SOME LOW CLOUDS TO MOVE IN FROM LA AS WAS SEEN LAST NIGHT DOWN THERE. HAVE HIT THE LOW CLOUD POTENTIAL PRETTY HARD OVERNIGHT...BUT DID NOT INDICATE IFR OR LIFR CIGS. IF NAM AND RUC FCST SOUNDINGS VERIFY...LIFR CONDS LOOK LIKELY MOST EVERYWHERE TOWARD DAYBREAK AND FUTURE ISSUANCES CAN ADDRESS THIS CONCERN AS THE CRITICAL TAF PD CLOSES IN. && .SHORT TERM...TODAY THROUGH SUNDAY LIGHT WINDS AND DRY AIR IS IN PLACE ACROSS THE NATURAL STATE EARLY THIS MORNING AS HIGH PRESSURE HAS SETTLED INTO THE REGION. THE FRONT THAT BROUGHT THE PRECIP TO PORTIONS OF THE STATE ON WED IS LOCATED JUST SE OF AR...WHERE SOME SHRA HAS DEVELOPED ACROSS CENTRAL MS AND SERN LA. SKIES REMAINED CLEAR FOR MUCH OF AR...WITH THE EXCEPTION BEING FAR SERN PORTIONS OF THE STATE WHERE CLOUDS REMAINED IN CLOSE PROXIMITY TO THE FRONT. HIGH PRESSURE WILL SLIDE TO THE EAST THIS AFTERNOON...WITH WINDS RETURNING TO THE SOUTH. MOISTURE LEVELS WILL SLOWLY INCREASE THIS AFTERNOON...BUT MUCH MORE SUBSTANTIAL MOISTURE SURGE WILL COME OVERNIGHT TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE STATE. THIS IS IN RESPONSE TO DEVELOPING SFC LOW PRESSURE OVER THE PANHANDLES OF OK/TX LIFTING NE INTO MO. HAVE MENTIONED CHANCE POPS FOR MAINLY SHRA AND ISOLATED TSRA THU NIGHT INTO EARLY FRI MORNING AS THIS FRONT LIFTS NORTH. FORCING MAY BE STRONG ENOUGH ALONG THE WARM FRONT NEAR THE SFC LOW ACROSS NRN AND NWRN AR DURING THE OVERNIGHT HRS THAT SOME ISOLATED STRONG TO SVR STORMS COULD DEVELOP...WITH LARGE HAIL BEING THE MAIN THREAT. AS THE SFC LOW CONTINUES TO LIFT NE DURING THE DAY ON FRI...UPPER LEVEL TROUGH AXIS WILL BE SURGING SE ACROSS KS...GIVING THE TRAILING COLD FRONT MORE SEWD MOMENTUM. BY MIDDAY FRI...THE FRONT WILL BE DRAPED MAINLY FROM THE MO BOOT-HEEL SW INTO SWRN SECTIONS OF AR. LATEST MODEL GUIDANCE IS SHOWING SOMEWHAT LIMITED UPPER LEVEL FORCING AROUND MIDDAY WHERE THE POTENTIAL FOR WIDESPREAD SHRA/TSRA ACTIVITY IS LOOKING MORE LIMITED ACROSS CENTRAL AND NRN SECTIONS OF THE STATE WITH THE MAIN COLD FROPA. WILL CONTINUE WITH LOW END CHANCE POPS FOR THE MIDDAY TIME FRAME ALONG THE FRONT. HOWEVER...SOLAR HEATING WILL HAVE GENERATED PLENTY OF INSTABILITY ACROSS SERN SECTIONS OF THE STATE THAT MUCH BETTER CHANCES FOR SHRA/TSRA WILL EXIST DURING THE LATE AFTERNOON AND EARLY EVENING HRS WITH THE FROPA. HAVE GONE WITH LIKELY POPS ACROSS THE SERN COUNTIES AS A RESULT. SOME STRONG TO SVR STORMS WILL BE POSSIBLE IN THIS REGION OF THE CWA WITH PLENTY OF INSTABILITY AND SHR IN PLACE. THE MAIN THREATS IN THIS CASE WOULD BE LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT AN ISOLATED TORNADO THREAT...BUT THE LOWEST LEVEL WIND SHR...WHILE SIGNIFICANT...WOULD BE LESS SUPPORTIVE FOR TORNADOES DUE TO SFC WINDS AHEAD OF THE FRONT BEING FROM THE SW. A MORE SOUTHERLY OR EVEN EASTERLY SFC WIND COMPONENT WOULD BE MUCH MORE FAVORABLE FOR A WIDESPREAD TORNADO THREAT...AND THIS SCENARIO LOOKS UNLIKELY AT THIS TIME. RELATIVELY QUIET WEEKEND IS IN STORE FOR AR AS THE MAIN LARGE SCALE TROUGH AXIS SWINGS ACROSS THE STATE SAT INTO SUN. HIGH PRESSURE...DRY AIR AND CLOSER TO NORMAL TEMPERATURES WILL BE THE MAIN STORY DURING THE LAST TWO DAYS OF THE SHORT TERM. LONG TERM...MONDAY THROUGH WEDNESDAY STRONG HIGH PRESSURE WILL EXIT TOWARD THE SOUTHEAST UNITED STATES ON MONDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE BREEZY SOUTHERLY WINDS AND MILD TEMPERATURES. MOISTURE WILL ALSO SLOWLY INCREASE. ON TUESDAY/WEDNESDAY...A STORM SYSTEM/FRONT WILL ATTEMPT TO APPROACH FROM THE PLAINS. RIDGING TO THE EAST WILL SLOW THE PROGRESSION OF THE FRONT. EVEN SO...INCREASED CLOUDS...AND HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS AS THE FRONT NEARS. RAIN CHANCES SHOULD BE HIGHEST IN NORTHERN/WESTERN ARKANSAS CLOSEST TO THE FRONT AND AWAY FROM THE RIDGE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 56 77 38 / 0 40 30 10 CAMDEN AR 81 64 81 45 / 10 20 40 20 HARRISON AR 73 55 67 32 / 0 40 40 0 HOT SPRINGS AR 78 61 78 41 / 10 30 30 10 LITTLE ROCK AR 77 60 80 42 / 10 30 30 10 MONTICELLO AR 81 64 80 45 / 10 20 60 50 MOUNT IDA AR 78 61 76 39 / 10 20 30 0 MOUNTAIN HOME AR 74 54 71 34 / 0 40 40 0 NEWPORT AR 71 57 77 39 / 0 40 30 10 PINE BLUFF AR 78 61 80 43 / 10 30 40 20 RUSSELLVILLE AR 76 58 77 38 / 0 30 30 0 SEARCY AR 74 57 78 39 / 0 30 30 10 STUTTGART AR 75 60 79 42 / 10 30 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...63
Hazardous weather outlook, Mar 1, 5:00 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 01 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT ALONG THE GULF COAST WILL LIFT TO THE NORTH TONIGHT. MOISTURE WILL QUICKLY INCREASE...AND ISOLATED THUNDERSTORMS MAY DEVELOP. IF STORMS POP UP...THEY WOULD BE MOST LIKELY IN THE NORTHERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF SEVERE WEATHER...WITH LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL TRACK THROUGH THE MID-MISSISSIPPI VALLEY ON FRIDAY...AND WILL DRAG A NEW COLD FRONT INTO ARKANSAS. AHEAD OF THE FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST HALF OF THE STATE. WHILE A SEVERE STORM OR TWO CANNOT BE RULED OUT IN SOUTHEAST ARKANSAS FRIDAY AFTERNOON AND EVENING...SEVERE WEATHER WILL BE MUCH MORE LIKELY EAST OF THE STATE IN THE OHIO AND TENNESSEE VALLEYS. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER SHOULD BE ISOLATED THROUGH FRIDAY...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.